MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80D335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned as it remains in-situ.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that x-ray images revealed that the nail was broken.As per the surgeon, the nail is broken over the extension so the nail will not be revised.There was no patient injury reported.
 
Additional Manufacturer Narrative
Nail lot number 190513-19 was received for visual and functional testing.Visual inspection of the received nail confirmed the reported issue of the nail being broken.A device history review (dhr) was performed and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.Functional testing was not performed and the nail functioned as intended for the entire procedure.Based on the information provide, no event had occurred which could have led to the nail breaking.However, based on the information provided, it is possible that the nail broke due to the stress generated from weight bearing activities.Per the precice stryde instructions for use (ifu) ".The nail cannot withstand the stresses of full weight bearing.Patient should utilize external support and/or restrict activities as directed by the physician until consolidation occurs.".
 
Additional Manufacturer Narrative
Lot number 9070209aaa was received for visual and functional testing, not lot 190513-19 as stated in the previous report.
 
Event or Problem Description
See corrected information in h10.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10902044
Report Number3006179046-2020-00489
Device Sequence Number14121061
Product Code HSB
UDI-Device Identifier00887517951212
UDI-Public887517951212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D335
Device Lot Number9071907AAA
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer03/01/2021
03/08/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/03/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1